advertisement
Question
Posted by: Marianne | 2011-07-24

Venofer Iron Infusion for anaemia

In November last year I had pneumonia and the blood tests done at the time also revealed an iron deficiency anaemia. My blood iron level at that time was 7. My GP advised a course of Venofer Iron Infusions with the intention of bringing my blood iron level up quickly. However, the physician who was treating the pneumonia thought that the Venofer treatment would be too drastic/risky, and prescribed a course of Chela-Fer iron tablets which I have been taking for about 8 months. A recent blood test which I had done as a normal check-up indicated that my blood iron level is now at 18. My GP said that I could still have the Venofer, and that the side effects would be minimal. Do you agree, or would it be better for me to continue with the Chela-fer tablets? I am 53 yr old female. Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Marianne

You have to consult your GP to find the reason for your severe anaemia, as the best course of action will be to identify the cause of your anaemia and iron loss. You can continue with the iron tablets but I do suggest that you re-consult your doctor.

Regards




Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Iron girl | 2011-07-25

I had the iron infusion as my iron levels was 5, the first treatment was 100% and I felt like a new person. The second week when i went back i was ok until the afternoon, and then my body went in some kind of shock from too much iron, i ended up in emergency room. I am not a doctor, but the doc that treated me in the ER was extremely upset that the GP gave me the infusion as it is apparently very dangeous if your body cant absorb all the iron. I am on herbal iron tablets now as the Chela-fer made me soo sick...and constipated, after about a year and half now, my iron levels are all fine.

Reply to Iron girl

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement